|Noticeable fat loss in my cheeks and legs
Apr 12, 1999
I've been taking D4T, 3TC and Acyclovir for 2 1/2 years. My viral load is low, under 500, and my T-cells are OK at around 500. However, I'm experiencing noticeable fat loss in my cheeks and legs. I don't appear to be gaining fat in my neck or abdomen. My dietician advised me to liberalize my diet with more unsaturated fats, because I've been on a realtively low-fat diet. I'm wondering why I'm experiencing the fat loss, since I'm not on protease, and what I can do to combat it.
Response from Dr. Fisher
Some fat loss and fat accumulation has been seen in people not taking PI's...though usually seen with the PI's. I agree with your dietician's approach but doubt you can direct fat to re-accumulate in your face where you want it. Indeed I am unaware of anything you can do specifically to deal with this problem (short of plastic surgery). Alvan Fisher, M.D.
skinny legs and my veins
Facial Wasting - Viramune vs. Crixivan
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.